W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® THORACOABDOMINAL BRANCH ENDOPROSTHESIS; ENDOVASCULAR SYSTEM FOR TREATMENT OF THORACOABDOMINAL AND PARARENAL AORTIC LESIO
Back to Search Results |
| Catalog Number |
ATAA43120160A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
06/28/2025
Type of Reportable Event
Death
Event or Problem Description
On (b)(6) 2025, this patient underwent endovascular treatment and for a zone 4 descending thoracic aortic aneurysm and was implanted with gore® excluder® thoracoabdominal branch endoprostheses (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® (vbx) balloon expandable endoprosthesis), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis component) and contralateral legs (gore® excluder® contralateral legs).The patient tolerated the procedure with good results.On june 28, 2025, the attending physician reported the patient's unexpected passing.The stated cause of death was cerebral herniation.Notably, the patient had a spinal drain placed prior to the procedure and remained stable through the night of (b)(6).On the morning of (b)(6), additional cerebrospinal fluid was drained, following which the patient became acutely unstable and subsequently expired.Herniation of the spine was also reported.A gore representative involved in procedural support noted intraoperative loss of perfusion to the right hypogastric artery, likely caused by plaque displacement ("snow plowing") at the vessel¿s origin thought to be due to sheath use.Despite this event, final assessment confirmed adequate perfusion to all visceral vessels and a successful device seal.
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.